Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 17, NWS Bismarck, ND

May 11, 201429 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at May 11, 2014, 2:56 PM MDT for 29 counties in North Dakota. It took effect at May 12, 2014, 8:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 11, 2014, 2:56 PM MDT (20:56 UTC)
In effect from
May 12, 2014, 8:00 AM MDT
Expired
May 12, 2014, 6:00 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WWUS73 KBIS 112056
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT SUN MAY 11 2014

...STRONG WINDS TO DEVELOP ON MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO
NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT
SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH
OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120500-
/O.NEW.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
356 PM CDT SUN MAY 11 2014 /256 PM MDT SUN MAY 11 2014/

...WIND ADVISORY IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT
/6 PM MDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 7 PM
CDT /6 PM MDT/ MONDAY. 

* TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
8 follow-up statements
727 
WWUS73 KBIS 112109
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
409 PM CDT SUN MAY 11 2014

...STRONG WINDS TO DEVELOP ON MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO
NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT
SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH
OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120515-
/O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
409 PM CDT SUN MAY 11 2014 /309 PM MDT SUN MAY 11 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
542 
WWUS73 KBIS 120009
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT SUN MAY 11 2014

...STRONG WINDS TO DEVELOP ON MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO
NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT
SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH
OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120815-
/O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
709 PM CDT SUN MAY 11 2014 /609 PM MDT SUN MAY 11 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TWH/RP KINNEY
051 
WWUS73 KBIS 120233
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SUN MAY 11 2014

...STRONG WINDS TO DEVELOP ON MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION ON MONDAY...CAUSING INCREASING NORTH TO
NORTHWEST WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT
SUSTAINED WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH
OF THE DAY ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121045-
/O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
933 PM CDT SUN MAY 11 2014 /833 PM MDT SUN MAY 11 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
7 PM CDT /6 PM MDT/ MONDAY...

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

TWH/RP KINNEY
347 
WWUS73 KBIS 120605
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
105 AM CDT MON MAY 12 2014

...STRONG WINDS TO DEVELOP AFTER SUNRISE ON MONDAY...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. EARLY THIS MONDAY
MORNING WILL MOVE INTO THE GREAT LAKES REGION LATER
TODAY...CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS
WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND
30 MPH WITH GUST UP TO 45 MPH THROUGH MUCH OF THE DAYLIGHT HOURS
ON MONDAY. MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121415-
/O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
105 AM CDT MON MAY 12 2014 /1205 AM MDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
344 
WWUS73 KBIS 120854
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
354 AM CDT MON MAY 12 2014

...STRONG WINDS TO DEVELOP AFTER SUNRISE...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. EARLY THIS MONDAY
MORNING WILL MOVE INTO THE GREAT LAKES REGION LATER TODAY...
CAUSING INCREASING NORTH TO NORTHWEST WINDS ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. EXPECT SUSTAINED WINDS AROUND 30 MPH WITH
GUST UP TO 45 MPH THROUGH MUCH OF THE DAYLIGHT HOURS TODAY.
MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-121900-
/O.CON.KBIS.WI.Y.0017.140512T1400Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
354 AM CDT MON MAY 12 2014 /254 AM MDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...

* TIMING...MONDAY MORNING THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JV
007 
WWUS73 KBIS 121811
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
111 PM CDT MON MAY 12 2014

...STRONG WINDS TO DEVELOP AFTER SUNRISE...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION TODAY...CAUSING INCREASING NORTH TO NORTHWEST
WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED
WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130000-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
111 PM CDT MON MAY 12 2014 /1211 PM MDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
740 
WWUS73 KBIS 122051
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
351 PM CDT MON MAY 12 2014

...STRONG WINDS TO DEVELOP AFTER SUNRISE...

.A LOW PRESSURE SYSTEM OVER THE CENTRAL U.S. WILL MOVE INTO THE
GREAT LAKES REGION TODAY...CAUSING INCREASING NORTH TO NORTHWEST
WINDS ACROSS WESTERN AND CENTRAL NORTH DAKOTA. EXPECT SUSTAINED
WINDS AROUND 30 MPH WITH GUST UP TO 45 MPH THROUGH THE AFTERNOON
AND INTO THE EARLY EVENING. MOTORISTS...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES SHOULD USE CAUTION.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130000-
/O.CON.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
351 PM CDT MON MAY 12 2014 /251 PM MDT MON MAY 12 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH MONDAY AFTERNOON.

* WINDS...SUSTAINED AROUND 30 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
TWH
824 
WWUS73 KBIS 130000
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT MON MAY 12 2014

...DECREASING WINDS TONIGHT...

.THE WIND ADVISORY FOR WESTERN AND CENTRAL NORTH DAKOTA WILL BE
ALLOWED TO EXPIRE THIS EVENING. A NORTH WIND WILL CONTINUE TO
DIMINISH BELOW ADVISORY CRITERIA THIS EVENING. HOWEVER...GUSTY
WINDS WILL CONTINUE UNTIL SUNSET...WITH GUSTS IN THE 30S TO NEAR
40 MPH.

NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-130100-
/O.EXP.KBIS.WI.Y.0017.000000T0000Z-140513T0000Z/
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...
MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
700 PM CDT MON MAY 12 2014 /600 PM MDT MON MAY 12 2014/

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT /6 PM MDT/ THIS
EVENING...

A NORTH WIND WILL CONTINUE TO DIMINISH BELOW ADVISORY CRITERIA
THIS EVENING. HOWEVER...GUSTY WINDS WILL CONTINUE UNTIL
SUNSET...WITH GUSTS IN THE 30S TO NEAR 40 MPH.

$$

RP KINNEY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 11, 2:43 PM MDT, 13 minutes earlier.

Area forecast discussion, May 11, 2:43 PM MDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
343 PM CDT SUN MAY 11 2014

.SHORT TERM...(THIS EVENING THROUGH MONDAY)

ISSUED AT 345 PM CDT SUN MAY 11 2014

MAIN FORECAST ISSUE IN THE SHORT TERM PERIOD WILL BE PRECIPITATION
CHANCES OVER THE EASTERN THIRD OF THE FORECAST AREA TONIGHT AND
MONDAY...AND WINDS ON MONDAY.

CURRENTLY...FRONTAL BOUNDARY FROM MINNESOTA SOUTH INTO NORTHWEST
IOWA AND BACK WEST ACROSS CENTRAL NEBRASKA. WIDESPREAD CLOUD COVER
ACROSS WESTERN AND CENTRAL NORTH DAKOTA EXCEPT FOR CLEARING SKIES
IN THE NORTHWEST...AS DRIER AIR IS WORKING INTO THIS AREA.

MODELS ARE IN GOOD AGREEMENT BRINGING AN AREA OF SHOWERS INTO THE
FAR SOUTH CENTRAL AND THE JAMES RIVER VALLEY LATE THIS AFTERNOON
AND THROUGH THE EVENING HOURS...MAINLY SOUTH AND EAST OF A LINE
FROM LINTON TO HARVEY AND CARRINGTON...AN NORTH TO RUGBY AND
BELCOURT. CAN NOT RULE OUT A RAIN/SNOW MIX IN THE FAR NORTH
CENTRAL IF ANY PRECIPITATION FALLS LATE TONIGHT. NO ACCUMULATIONS
EXPECTED THOUGH. THE PRECIPITATION WANES LATE TONIGHT INTO EARLY
MONDAY MORNING...WITH ONE LAST WAVE LIFTING THROUGH EASTERN NORTH
DAKOTA DURING THE DAY MONDAY...JUST CLIPPING THE FAR EASTERN CWA.

THE WEST WILL CONTINUE TO DRY OUT AS HIGH PRESSURE TRIES TO BUILD
INTO THE WESTERN DAKOTAS. WE WILL SEE BREEZY TO WINDY CONDITIONS
ON MONDAY AND WILL ISSUE A WIND ADVISORY FOR ALL BUT THE
NORTHWEST. GFS BURF SOUNDINGS INDICATE MIXING LAYER LIFTING
SHORTLY AFTER 12 UTC INTO AN AREA OF SUSTAINED 30 KNOT WINDS. THE
NAM BUFR SOUNDINGS ARE EVEN MORE IMPRESSIVE WITH 40 TO 50 KNOT
WINDS NEAR THE TOP OF THE MIXED LAYER. UTILIZED A BLEND WHICH PUTS
US INTO ADVISORY CRITERIA ACROSS MOST OF THE CWA.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)

ISSUED AT 345 PM CDT SUN MAY 11 2014

UPPER LEVEL TROUGH WILL BE SITUATED FROM ACROSS SOUTH CENTRAL CANADA
SOUTH-SOUTHWEST INTO THE SOUTHERN ROCKIES AT THE ONSET OF THE LONG
TERM PERIOD MONDAY EVENING. LINGERING SHOWERS ACROSS MY EASTERN
COUNTIES LOOK TO BE ONGOING...SLOWLY ENDING THROUGH MONDAY NIGHT. A
POTENT EMBEDDED WAVE THEN SLIDES SOUTH INTO THE NORTHERN PLAINS
TUESDAY BRINGING CLOUDS AND ANOTHER CHANCE FOR MAINLY RAIN TO THE
REGION ENDING TUESDAY NIGHT.

WINDY CONDITIONS CONTINUE FROM MONDAY INTO TUESDAY. WILL WANT TO
MONITOR FOR POSSIBLE WIND ADVISORY HEADLINES. NOT AS BREEZY FOR
WEDNESDAY.

TROUGH MOVES EAST WEDNESDAY WITH NORTHWEST FLOW ALOFT DEVELOPING AND
PERSISTING THROUGH THE FIRST HALF OF NEXT WEEKEND. EMBEDDED WAVE IS
DEPICTED TO MOVE THROUGH SOMETIME THURSDAY NIGHT OR FRIDAY BRINGING
A CHANCE FOR SHOWERS TO THE LOCAL AREA. OTHERWISE THE REST OF THE
WORK WEEK APPEARS MAINLY DRY.

12Z GFS/ECMWF SHOW A SHORT WAVE RIDGE SATURDAY NIGHT FOLLOWED BY A
MORE ACTIVE FLOW SUNDAY INTO MONDAY AHEAD AND ALONG A DEVELOPING
TROUGH ORIGINATING OVER THE PACIFIC NORTHWEST AND PROGRESSING
EASTWARD. MILDER TEMPERATURES OVER THE WEEKEND AS WELL...HELPING TO
INCREASE THE POTENTIAL FOR THUNDERSTORMS SUNDAY-MONDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)

ISSUED AT 345 PM CDT SUN MAY 11 2014

MVFR CEILINGS CONTINUE AT KMOT...KBIS AND KJMS. COULD SEE PERIODS
OF LOW VFR CEILINGS AT THESE SITES LATE THIS AFTERNOON. ANOTHER
ROUND OF RAIN IS EXPECTED TO LIFT INTO EASTERN NORTH DAKOTA LATE
TONIGHT. THIS WILL KEEP MVFR CEILINGS AT KJMS THROUGH 18Z MONDAY.
KBIS WILL LIKELY BE ON THE EDGE WITH CLEARING SKIES TO THE WEST
AND MVFR CEILINGS EAST. LEANED TOWARD PESSIMISTIC SIDE FOR NOW
WITH MVFR CEILINGS THROUGH 14Z MONDAY. KDIK AND KMOT WILL SEE A
MUCH HIGHER PROBABILITY OF VFR CEILINGS ONCE THE CEILINGS LIFT TO
VFR TODAY AS DRIER AIR WILL MOVE INTO THESE AREAS. KISN WILL
REMAIN VFR THROUGH THE TAF PERIOD. MODERATE NORTH TO NORTHWEST
WINDS WILL CONTINUE THROUGH THE PERIOD INCREASING TO 20 TO 35 MPH
WITH HIGHER GUSTS MONDAY MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ TO 7 PM CDT /6 PM MDT/
MONDAY FOR NDZ002>005-010>013-018>023-025-031>037-040>048-050-
051.

&&

SHORT TERM...TWH
LONG TERM...NH
AVIATION...TWH
Hazardous weather outlook, May 11, 2:50 PM MDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
350 PM CDT SUN MAY 11 2014

NDZ004-012-122100-
BOTTINEAU-MCHENRY-
350 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE...BANTRY
AND TOWNER AND FOR THE WILLOW CREEK NEAR WILLOW CITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NORTH
DAKOTA MONDAY. SEE WWW.WEATHER.GOV FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011-013-018>023-025-031>037-040>048-050-051-122100-
RENVILLE-ROLETTE-WARD-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-
WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
350 PM CDT SUN MAY 11 2014 /250 PM MDT SUN MAY 11 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WIND ADVISORY IS IN EFFECT FOR MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA MONDAY. SEE WWW.WEATHER.GOV FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-002-009-010-017-122100-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-
350 PM CDT SUN MAY 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

TWH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:40 PM MDTSpecial Weather StatementBISStutsman65 min

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.